MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); Eye Irritation (4803)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, after intraocular lens implantation surgery, the patient experienced continued discomfort.Hence the lens was explanted and replaced with another lens in a secondary procedure.Additional information has been received stating that the lens was exchange due to the dislocation of the lens.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Correction: on initial mdr the product code should have been e0845 instead of e2401.Additional information was provided in b.5., d.9., h.3., h.6.And h.11.The lens was returned submerged in clear liquid inside a small glass container.The lens was removed and allowed to air dry prior to evaluation.The optic has been cut into three pieces, typical in appearance to an insertion and removal.Multiple small areas of starburst damage were observed in the lens material, typical of damage caused by a yttrium aluminum garnet (yag) laser procedure conducted post implantation.One optic portion has lines of cracked damage typical in appearance to an instrument used to grasp the lens.A power (sphere and cylinder) and optical resolution retest could not be conducted due to the lens damage.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations that could have contributed to this event were identified.All corresponding production release specifications defined in the device master record were met.Associated product information was not provided.The product investigation could not identify a root cause for the reported complaint.No information was given as to the cause of the dislocation.The lens was returned cut into three pieces, typical of an insertion and removal.Additional lens damage was observed.Each lens was subjected to a 100 percent assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power (sphere and cylinder) and resolution of the returned lens could not be re-evaluated due to the optic damage.Information indicated that intra ocular lens (iol) was inserted into the patient on (b)(6) 2021, but due to the patient's continued complaints of discomfort, it was exchanged on (b)(6) 2025.Additional information was provided that the company lens with (1.50cyl), 19.5 diopter (1.5 extended depth of focus) lens was replaced with a "third party" lens (model and diopter unknown).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that, on checking with the hospital about the patient's case, it was confirmed that yag laser procedure was performed before the lens explantation.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21900284
Report Number1119421-2025-01175
Device Sequence Number18321083
Product Code POE
UDI-Device Identifier00380652421638
UDI-Public(01)00380652421638(17)260310(11)210312(10)15157773
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model NumberDFT315
Device Catalogue NumberDFT315.195
Device Lot Number15157773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown